MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - LEFT; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - LEFT; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.10.10.131
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 30 jul 2019: lot 1854516: (b)(4) items manufactured and released on 14-dec-2018.No anomalies found related to the problem.To date, 2 similar cases were reported on this lot.Visual inspection performed by medacta hip r&d project manager: the spring ball plunger is came apart as described in the complaint.It is possible this occurrence was influenced by variation in production/assembly however this cannot be confirmed.Evaluation of the solution on going.
 
Event or Problem Description
Ball bearing mechanism breakage during surgery.The ball did not fall into the patient.A straight broach handle was used to complete the case.

Brand Name
HIP GENERAL OFFSET-30° BROACH HANDLE - LEFT
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8921003
Report Number3005180920-2019-00696
Device Sequence Number16676189
Product Code LXH
UDI-Device Identifier07630040742122
UDI-Public07630040742122
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.10.10.131
Device Lot Number1854516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2019
Initial Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;